Advertisement

On the global fluctuations of block Gaussian matrices

  • Mario DiazEmail author
  • James A. Mingo
  • Serban T. Belinschi
Article
  • 25 Downloads

Abstract

In this paper we study the global fluctuations of block Gaussian matrices within the framework of second-order free probability theory. In order to compute the second-order Cauchy transform of these matrices, we introduce a matricial second-order conditional expectation and compute the matricial second-order Cauchy transform of a certain type of non-commutative random variables. As a by-product, using the linearization technique, we obtain the second-order Cauchy transform of non-commutative rational functions evaluated on selfadjoint Gaussian matrices.

Mathematics Subject Classification

60B20 46L54 

Notes

Acknowledgements

We would like to thank R. Speicher for pointing out the possibility of using the matricial second-order Cauchy transform of block Gaussian matrices to obtain the second-order Cauchy transform of non-commutative rational functions evaluated on selfadjoint Gaussian matrices. We would also like to thank the anonymous reviewers and editors for their valuable comments and suggestions which improved the readability of the paper.

References

  1. 1.
    Anderson, G.W.: Convergence of the largest singular value of a polynomial in independent Wigner matrices. Ann. Probab. 41(3B), 2103–2181 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Anderson, G.W., Zeitouni, O.: A CLT for a band matrix model. Probab. Theory Relat. Fields 134(2), 283–338 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Bai, Z.D., Silverstein, J.W.: CLT for linear spectral statistics of large-dimensional sample covariance matrices. Ann. Probab. 32(1), 553–605 (2004)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Belinschi, S.T., Mai, T., Speicher, R.: Analytic subordination theory of operator-valued free additive convolution and the solution of a general random matrix problem. J. Reine Angew. Math. 732, 21–53 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Collins, B., Mingo, J.A., Śniady, P., Speicher, R.: Second order freeness and fluctuations of random matrices. III. Higher order freeness and free cumulants. Doc. Math. 12, 1–70 (2007)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Diaconis, P., Shahshahani, M.: On the eigenvalues of random matrices. J. Appl. Probab. 31A, 49–62 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Diaz, M., Pérez-Abreu, V.: On the capacity of block multiantenna channels. IEEE Trans. Inf. Theory 63(8), 5286–5298 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Haagerup, U., Thorbjørnsen, S.: A new application of random matrices: \({{\rm Ext}}(C^*_{{\rm red}}(F_2))\) is not a group. Ann. Math. (2) 162(2), 711–775 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Hachem, W., Kharouf, M., Najim, J., Silverstein, J.W.: A CLT for information-theoretic statistics of non-centered Gram random matrices. Random Matrices Theory Appl., 1(2):Article ID 1150010, 50 (2012)Google Scholar
  10. 10.
    Hachem, W., Loubaton, P., Najim, J.: A CLT for information-theoretic statistics of Gram random matrices with a given variance profile. Ann. Appl. Probab. 18(6), 2071–2130 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Helton, J.W., Mai, T., Speicher, R.: Applications of realizations (aka linearizations) to free probability. J. Funct. Anal. 274(1), 1–79 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Helton, J.W., Far, R.R., Speicher, R.: Operator-valued semicircular elements: solving a quadratic matrix equation with positivity constraints. Int. Math. Res. Not. IMRN, (22):Article ID rnm086, 15 (2007)Google Scholar
  13. 13.
    Johansson, K.: On fluctuations of eigenvalues of random Hermitian matrices. Duke Math. J. 91(1), 151–204 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Mingo, J.A., Nica, A.: Annular noncrossing permutations and partitions, and second-order asymptotics for random matrices. Int. Math. Res. Not. 28, 1413–1460 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Mingo, J.A., Śniady, P., Speicher, R.: Second order freeness and fluctuations of random matrices. II. Unitary random matrices. Adv. Math. 209(1), 212–240 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Mingo, J.A., Speicher, R.: Second order freeness and fluctuations of random matrices. I. Gaussian and Wishart matrices and cyclic Fock spaces. J. Funct. Anal. 235(1), 226–270 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Mingo, J.A., Speicher, R.: Free Probability and Random Matrices, volume 35 of Fields Institute Monographs. Springer, New York; Fields Institute for Research in Mathematical Sciences, Toronto, ON (2017)Google Scholar
  18. 18.
    Mingo, J.A., Speicher, R., Tan, E.: Second order cumulants of products. Trans. Am. Math. Soc. 361(9), 4751–4781 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Nica, A., Shlyakhtenko, D., Speicher, R.: Operator-valued distributions. I. Characterizations of freeness. Int. Math. Res. Not. 29, 1509–1538 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Nica, A., Speicher, R.: Lectures on the Combinatorics of Free Probability, volume 335 of London Mathematical Society Lecture Note Series. Cambridge University Press, Cambridge (2006)CrossRefzbMATHGoogle Scholar
  21. 21.
    Far, R.R., Oraby, T., Bryc, W., Speicher, R.: On slow-fading MIMO systems with nonseparable correlation. IEEE Trans. Inf. Theory 54(2), 544–553 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Robbins, H.: A remark on Stirling’s formula. Am. Math. Mon. 62, 26–29 (1955)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Rudin, W.: Real and Complex Analysis, 3rd edn. McGraw-Hill Book Co., New York (1987)zbMATHGoogle Scholar
  24. 24.
    Rudin, W.: Functional Analysis. International Series in Pure and Applied Mathematics, 2nd edn. McGraw-Hill Inc, New York (1991)Google Scholar
  25. 25.
    Shlyakhtenko, D.: Random Gaussian band matrices and freeness with amalgamation. Int. Math. Res. Not. 20, 1013–1025 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Speicher, R.: Combinatorial theory of the free product with amalgamation and operator-valued free probability theory. Mem. Am. Math. Soc. 132(627), x+88 (1998)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Voiculescu, D.: Symmetries of some reduced free product \(C^\ast \)-algebras. In: Operator Algebras and Their Connections with Topology and Ergodic Theory (Buşteni, 1983), volume 1132 of Lecture Notes in Mathematics, pp 556–588. Springer, Berlin (1985)Google Scholar
  28. 28.
    Voiculescu, D.: Limit laws for random matrices and free products. Invent. Math. 104(1), 201–220 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Voiculescu, D.: Free probability theory: random matrices and von Neumann algebras. In: Proceedings of the International Congress of Mathematicians, vol. 1, 2 (Zürich, 1994), pp. 227–241. Birkhäuser, Basel (1995)Google Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Centro de Investigación en Matemáticas A.C.GuanajuatoMexico
  2. 2.Queen’s UniversityKingstonCanada
  3. 3.CNRS - Institute of Mathematics of ToulouseToulouseFrance

Personalised recommendations